Volume 5, issue 2 (2001)

Download this article
For printing
Recent Issues

Volume 23
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Positive scalar curvature, diffeomorphisms and the Seiberg–Witten invariants

Daniel Ruberman

Geometry & Topology 5 (2001) 895–924
Bibliography
1 M F Atiyah, R Bott, A Lefschetz fixed point formula for elliptic complexes II: Applications, Ann. of Math. $(2)$ 88 (1968) 451 MR0232406
2 M F Atiyah, V K Patodi, I M Singer, Spectral asymmetry and Riemannian geometry I, Math. Proc. Cambridge Philos. Soc. 77 (1975) 43 MR0397797
3 M F Atiyah, V K Patodi, I M Singer, Spectral asymmetry and Riemannian geometry II, Math. Proc. Cambridge Philos. Soc. 78 (1975) 405 MR0397798
4 B Botvinnik, P B Gilkey, Metrics of positive scalar curvature on spherical space forms, Canad. J. Math. 48 (1996) 64 MR1382476
5 S E Cappell, R Lee, E Y Miller, Self-adjoint elliptic operators and manifold decompositions I: Low eigenmodes and stretching, Comm. Pure Appl. Math. 49 (1996) 825 MR1391757
6 R Fintushel, R J Stern, Immersed spheres in 4–manifolds and the immersed Thom conjecture, Turkish J. Math. 19 (1995) 145 MR1349567
7 R Fintushel, R J Stern, Knots, links, and 4–manifolds, Invent. Math. 134 (1998) 363 MR1650308
8 P Gajer, Riemannian metrics of positive scalar curvature on compact manifolds with boundary, Ann. Global Anal. Geom. 5 (1987) 179 MR962295
9 P Gajer, Concordances of metrics of positive scalar curvature, Pacific J. Math. 157 (1993) 257 MR1197057
10 P B Gilkey, The eta invariant for even-dimensional $\mathrm{PIN}_{\mathrm{c}}$ manifolds, Adv. in Math. 58 (1985) 243 MR815358
11 P B Gilkey, The geometry of spherical space form groups, Series in Pure Mathematics 7, World Scientific Publishing Co. (1989) MR1082345
12 R E Gompf, A I Stipsicz, 4–manifolds and Kirby calculus, Graduate Studies in Mathematics 20, American Mathematical Society (1999) MR1707327
13 M Gromov, H B Lawson Jr., The classification of simply connected manifolds of positive scalar curvature, Ann. of Math. $(2)$ 111 (1980) 423 MR577131
14 M Kreck, Isotopy classes of diffeomorphisms of $(k-1)$–connected almost-parallelizable $2k$–manifolds, from: "Algebraic topology, Aarhus 1978 (Proc. Sympos., Univ. Aarhus, Aarhus, 1978)", Lecture Notes in Math. 763, Springer (1979) 643 MR561244
15 M Kreck, Bordism of diffeomorphisms and related topics, Lecture Notes in Mathematics 1069, Springer (1984) MR755877
16 P B Kronheimer, T S Mrowka, The genus of embedded surfaces in the projective plane, Math. Res. Lett. 1 (1994) 797 MR1306022
17 H B Lawson Jr., M L Michelsohn, Spin geometry, Princeton Mathematical Series 38, Princeton University Press (1989) MR1031992
18 A Lichnerowicz, Spineurs harmoniques, C. R. Acad. Sci. Paris 257 (1963) 7 MR0156292
19 R Mandelbaum, B Moishezon, On the topology of simply connected algebraic surfaces, Trans. Amer. Math. Soc. 260 (1980) 195 MR570786
20 J W Morgan, T Mrowka, D Ruberman, The $L^2$–moduli space and a vanishing theorem for Donaldson polynomial invariants, Monographs in Geometry and Topology, II, International Press (1994) MR1287851
21 B Moishezon, Complex surfaces and connected sums of complex projective planes, Lecture Notes in Mathematics 603, Springer (1977) MR0491730
22 J W Morgan, Z Szabó, C H Taubes, A product formula for the Seiberg–Witten invariants and the generalized Thom conjecture, J. Differential Geom. 44 (1996) 706 MR1438191
23 L I Nicolaescu, Notes on Seiberg–Witten theory, Graduate Studies in Mathematics 28, American Mathematical Society (2000) MR1787219
24 P S Pao, The topological structure of 4–manifolds with effective torus actions I, Trans. Amer. Math. Soc. 227 (1977) 279 MR0431231
25 F Quinn, Open book decompositions, and the bordism of automorphisms, Topology 18 (1979) 55 MR528236
26 J Rosenberg, S Stolz, Metrics of positive scalar curvature and connections with surgery, from: "Surveys on surgery theory, Vol. 2", Ann. of Math. Stud. 149, Princeton Univ. Press (2001) 353 MR1818778
27 D Ruberman, An obstruction to smooth isotopy in dimension 4, Math. Res. Lett. 5 (1998) 743 MR1671187
28 D Ruberman, A polynomial invariant of diffeomorphisms of 4–manifolds, from: "Proceedings of the Kirbyfest (Berkeley, CA, 1998)", Geom. Topol. Monogr. 2, Geom. Topol. Publ., Coventry (1999) 473 MR1734421
29 R Schoen, S T Yau, On the structure of manifolds with positive scalar curvature, Manuscripta Math. 28 (1979) 159 MR535700
30 C H Taubes, $L^2$ moduli spaces on 4–manifolds with cylindrical ends, Monographs in Geometry and Topology, I, International Press (1993) MR1287854